Hail, Laramie
- When
- May 10, 6:43 PM MST to 6:46 PM MST
- Where
- Laramie County, 15 mi W of Cheyenne
- Measured
- 2 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.133, -105.100
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 10, 1:40 PM MST, 5 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 240 PM MDT MON MAY 10 2004 .SHORT TERM...SOME CU FORMATION OVR MTNS ATTM BUT DRY AIRMASS OVR SE WY INHIBITING CONVECTION ATTM. EXPECT SOME CONVECTIVE DEVELOPMENT BY LATE THIS AFTN OVER NW PARTS OF CWA WITH ACTIVITY MOVG NE FROM THERE. NEB PANHANDLE CAPPED WITH LOW CLOUD DECK AND WILL HAVE TO SEE IF ANY CONVECTION CAN GET GOING THERE WITH LACK OF BOUNDARY. OTHERWISE WINDY OVER MOST AREAS WITH SFC LOW INCRG OVR NW WY MOVG ENE. STRONG WINDS POSSIBLE OVR PANHANDLE LATER TONIGHT AS LLJ INCREASES BUT WILL HOLD OFF ON ANY WIND ADVY AS STRONGER WINDS SHOULD BE RATHER LOCALIZED. SFC TROF MOVES ACROSS CWA LATER TONIGHT DRYING SFC AIRMASS THUS EXPECT DRIER DAY TUESDAY THOUGH BOUNDARY MAY LURK SOMEWHERE OVER PANHANDLE. WARMED MAXS UP SOME E OF MTNS TUES WITH MORE DOWNSLOPING FLOW. .LONG TERM...LESS INSTABILITY AND MOISTURE TUESDAY THEREFORE I EXPECT THE SEVERE WEATHER THREAT IN THE CWA TO BE LOW. A FEW THUNDERSTORMS WILL LINGER OVER SOUTHEASTERN WYOMING AND THE NEBRASKA PANHANDLE DURING THE EVENING HOURS BEHIND A COLD FRONT WHICH SHOULD PASS THROUGH THE CWA BY 9 PM. GUSTY NORTH WINDS ARE LIKELY BEHIND THE FRONT...ESPECIALLY IN THE NEBRASKA PANHANDLE. THE MAX TEMPERATURE WEDNESDAY IS LIKELY GOING TO OCCUR BEFORE OR AROUND NOON. TEMPERATURES WILL FALL THROUGHOUT THE AFTERNOON AS AREAS OF PRECIPITATION DEVELOP. DIFFERENT MODELS HAVE SLIGHTLY DIFFERENT SOLUTIONS FOR THE PRECIPITATION DISTRIBUTION. THE ETA FAVORS COLORADO AND THE EARLY GFS FAVORS WYOMING. IN EITHER CASE TEMPERATURES WILL FALL ENOUGH FOR SNOW SHOWERS ACROSS THE AREA BY THURSDAY MORNING. COOL TEMPERATURES ARE EXPECTED THURSDAY BASED ON THE 1000 TO 500 MB THICKNESS. MOS GUIDANCE REMAINS SLIGHTLY WARMER BUT IS TRENDING DOWNWARD AT THE MOMENT. THE UPPER TROUGH IS GOING TO SHIFT EASTWARD VERY SLOWLY. THIS WILL ALLOW TEMPERATURES TO MODERATE SLOWLY WITH TIME AND KEEP SCATTERED RAIN SHOWERS AND A FEW THUNDERSTORMS IN THE FORECAST INTO EARLY SATURDAY. THE UPPER RIDGE REBUILDS OVER THE ROCKY MOUNTAINS SUNDAY THROUGH WEDNESDAY MAY 19TH. THERE WILL BE WEAK SYSTEM MOVING THROUGH THIS RIDGE THAT WILL GENERATE WIDELY SCATTERED SHOWERS AND THUNDERSTORMS...BUT NO SIGNIFICANT PRECIPITATION IS EXPECTED. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. RE/DCC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1035 AM MDT MON MAY 10 2004 NEZ001>003-019>021-054-055-WYZ059-060-067>070-111146- BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN- KIMBALL-MORRILL-NIOBRARA-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LUSK...SCOTTSBLUFF...SIDNEY...TORRINGTON AND WHEATLAND 1035 AM MDT MON MAY 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHEAST WYOMING PLAINS AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER THE WESTERN NEBRASKA PANHANDLE AND THE PLAINS OF SOUTHEAST WYOMING LATE THIS AFTERNOON AND THIS EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGHER TERRAIN OF SOUTHEAST WYOMING THIS AFTERNOON. THE STORMS WILL GRADUALLY MOVE EAST INTO THE PANHANDLE LATE THIS AFTERNOON AND EVENING. HAIL AND STRONG WINDS ARE THE PRIMARY THREAT FROM THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS BOTH TUESDAY AND WEDNESDAY...ESPECIALLY IN THE WESTERN NEBRASKA PANHANDLE. A FEW OF THE STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING IN SOUTHEAST WYOMING. SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IN THE WESTERN NEBRASKA PANHANDLE. WYZ061>066-111146- LARAMIE RANGE-LARAMIE VALLEY-NORTH CARBON-NORTH LARAMIE RANGE- SNOWY RANGE-SOUTHWEST CARBON- INCLUDING THE CITIES OF...LARAMIE AND RAWLINS 1035 AM MDT MON MAY 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CARBON COUNTY...THE LARAMIE VALLEY AND ADJACENT MOUNTAINS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS IN THE LARAMIE VALLEY THIS AFTERNOON AND EVENING. SOME STORMS WILL SPREAD OVER PARTS OF CARBON COUNTY AND THE ADJACENT MOUNTAINS DURING THE EVENING. STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP LATE TONIGHT. WIND GUSTS AS HIGH AS 50 MPH ARE POSSIBLE...MAINLY IN MOUNTAIN PASSES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. RE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
454 PM MDT MON MAY 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL GLENDO 42.50N 105.02W
05/10/2004 0.25 INCH PLATTE WY POST OFFICE
NICKEL SIZED DIAMETER HAIL FELL BETWEEN 450 PM AND 452
PM.
&&
WEILANDPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
454 PM MDT MON MAY 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL GLENDO 42.50N 105.02W
05/10/2004 0.88 INCH PLATTE WY POST OFFICE
NICKEL SIZED DIAMETER HAIL FELL BETWEEN 450 PM AND 452
PM.
&&
WEILANDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
524 PM MDT MON MAY 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 3 NE CHEYENNE 41.18N 104.75W
05/10/2004 0.88 INCH LARAMIE WY TRAINED SPOTTER
&&
WEILANDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
705 PM MDT MON MAY 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 8 W CHEYENNE 41.15N 104.95W
05/10/2004 0.88 INCH LARAMIE WY TRAINED SPOTTER
0702 PM HAIL 12 W CHEYENNE 41.15N 105.02W
05/10/2004 0.75 INCH LARAMIE WY TRAINED SPOTTER
&&
WEILANDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
716 PM MDT MON MAY 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 7 S KEELINE 42.65N 104.75W
05/10/2004 0.88 INCH NIOBRARA WY TRAINED SPOTTER
0708 PM HAIL 12 W CHEYENNE 41.15N 105.02W
05/10/2004 1.75 INCH LARAMIE WY TRAINED SPOTTER
&&
JCHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 735 PM MDT MON MAY 10 2004 WYZ059-060-064-066>070-110230- CHEYENNE FOOTHILLS WY-CONVERSE WY-GOSHEN WY-LARAMIE RANGE WY-NIOBRARA WY-NORTH LARAMIE RANGE WY-PINE BLUFFS WY-PLATTE WY- INCLUDE THE CITIES OF...CHEYENNE...DOUGLAS...LUSK...TORRINGTON AND WHEATLAND 735 PM MDT MON MAY 10 2004 SEVERE THUNDERSTORM WATCH #178 THAT WAS IN EFFECT FOR...NIOBRARA... CONVERSE...GOSHEN...PLATTE...CHEYENNE FOOTHILLS...PINE BLUFFS...NORTH LARAMIE RANGE AND LARAMIE RANGE COUNTIES... HAS BEEN CANCELLED. SEVERE THUNDERSTORMS WILL BE POSSIBLE IN SOUTHEAST WYOMING THROUGH MIDNIGHT. A NEW SEVERE THUNDERSTORM WATCH WILL BE ISSUED SOON. WEILAND
The Cheyenne radar (KCYS), 25 km away, was scanning. The volume nearest the first event began at 01:41 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2004Every state in 2004This day in weather historyWarnings in Wyoming, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404196.